Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What is the treatment for gidiness caused due to vertigo?

Aug 2013
User rating for this question
Answered by

ENT Specialist
Practicing since : 1996
Answered : 1025 Questions
I was diagnosed with AF and being treated with calcium beta-blockers (Diltiazen). Digoxin, and Pradax for the past 8 months. I also take Synthroid to counter hypothyroidism. Lately I have suffered vertigo. I am 90 years old and work out vigorously 6 d/wk before I encountered vertigo. Several years ago I also encountered vertigo and it gradually left me. Any suggestions?
Posted Fri, 17 Jan 2014 in Ear, Nose and Throat Problems
Answered by Dr. Sriram Nathan 1 hour later
Brief Answer: could be BPPV Detailed Answer: Hello and welcome to Health care magic, I am Dr Sriram Nathan an ENT surgeon who has treated thousands of patients with vertigo. Rest assured what you are suffering from will most probably be a Benign Paroxysmal Positional Vertigo or BPPV which is the commonest cause of vertigo and as the name suggest is benign in nature. Like I mentioned before that this is a common cause of giddiness and is treatable and curable so do not worry. You need to consider these: - Do not make sudden movements and do not look up or bend down suddenly - Take lots of water and reduce your salt intake immediately. - While climbing stairs you need to hold the side rails for support -never enter a room which is dark -When you are getting up in the morning, first open your eyes and stare at the roof for a while, then sit up slowly and then after five minutes get up so that you do not initiate an episode. -Since you vigorously work out, it would be better to tone down the exercise a little bit for a week or two till the vertigo subsides. This will reduce your physical and also the mental stress which are the triggers of vertigo. You can however do mild exercises under supervision which will actually increase your chances of recovery. -Since you have a lot of medications, you need to continue all your medications but make sure that your cardiac parameters are within control. Your cardiologist will know about this. You must understand that even drugs can cause some amount of vertigo so make sure you take the correct dose and at regular intervals. -Keep your thyroid levels in check since you are hypo. Make sure your blood levels are estimated every three months and kept in control. - I would routinely start my patients on tablet called betahistine 48 mg for the control of your giddiness. Your doctor will know about this. -As far as giddiness concerned, the body and the brain will usually get adapted to the problem and recover in a time period ranging from two weeks to two months. During this time you must give maximum support to your brain to recover. This can be in terms mental exercise and slow and steady movements. Do not however take complete bed rest as it will hamper the fast recovery. -keep your sugars and blood pressure in control with the consultation of your treating physician as they have a direct bearing on your giddiness. Wait for some time for the acute episode to subside and keep your stress (both physical and mental) under control and am sure you will recover soon If however your symptoms are getting worse and not getting controlled then you must consult an ENT surgeon who can better help you out with your problem. Hope you have a better prospective of your problem and I will be more than happy to help you out if you have any more doubts regards and get well soon Dr Sriram Nathan
Above answer was peer-reviewed by
Follow-up: What is the treatment for gidiness caused due to vertigo? 12 hours later
I am extremely grateful for your detailed reply. Your promptness was also appreciated. Thank you very much, Dr. XXXXXXX and good luck to you. XXXX
Answered by Dr. Sriram Nathan 1 hour later
Brief Answer: you are welcome Detailed Answer: Hello again You are welcome and wish you a great recovery!! Regards Dr Sriram Nathan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor